[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.65.227. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1995

Sézary's Syndrome and Human Immunodeficiency Virus Infection

Author Affiliations

Dermatology Service Building 90, Ward 92, Room 224 San Francisco General Hospital 1001 Potrero Ave San Francisco, CA 94110

San Francisco

Travis Air Force Base, Calif

San Francisco

Arch Dermatol. 1995;131(6):739-741. doi:10.1001/archderm.1995.01690180119029
Abstract

We have followed a patient with human immunodeficiency virus (HIV) infection and erythrodermic cutaneous T-cell lymphoma (CTCL). He eventually developed tumor-stage disease and large numbers of circulating atypical helper T cells (Sézary's syndrome). He suffered progression of HIV disease to the acquired immunodeficiency syndrome with a rising helper T-cell count and no development of opportunistic infections.

Report of a Case  A 51-year-old black male airplane mechanic with frequent and long-term expsoure to chemicals and solvents presented in 1988 with widespread erythema, exfoliation, and scaling plaques on the trunk. A serologie test for syphilis was positive at 1:32 and confirmed with a reactive fluorescent treponemal antibody-absorption test. Treatment for syphilis led to no improvement of the eruption but return of the VDRL to negative in 1 year. Serologie testing for HIV was positive. At the time of the diagnosis of HIV, his helper T-cell count was 0.50×109/L and the helper-to-suppressor ratio was 1:1. Over the next 4 years, his skin eruption became more

First Page Preview View Large
First page PDF preview
First page PDF preview
×